MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC GUIDEWIRES; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC GUIDEWIRES; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75700450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a patient spinal therapy for posterior fixation.It was reported that after filling two ha 4 mm sticks, when screw was inserted through the guidewire, the guidewire broke and remained in the l4 left vertebral body about 5 mm.The delay in surgery was less than 60 mins and there were broken fragments left inside the patient.There was patient involved in the event and no further complications were reported.2021-mar-12 : information was received via manufacturer representative that during the reoperation, when 7.5 x 45 mm screw was originally removed, the 8.5 x 45 mm screw (lot unknown) was inserted, at the time of checking the product by the sales rep when there were about two turns left, and the reported guide wire came from the hollow screw tip.When checking after inserting the screw, a short guide wire (about 1 cm) remained in front of the tip of screw, and when checking the removed wire, it was damaged.It was unknown whether the remaining wire is in contact with the screw.It was unknown whether the remaining wire is in contact with the screw.2021-mar-18: information was received via manufacturer representative that there is no malfunction associated with screw.The reported guidewire was not used in initial surgery.The revision surgery was performed because bone fusion at l4/5 was not achieved and not due to reported screw or guidewire.The product has been discarded.2021-mar-19: information was received via manufacturer representative that the screw is also discarded.
 
Additional Manufacturer Narrative
D4: lot# has been updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
GUIDEWIRES
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key11573194
Report Number1030489-2021-00405
Device Sequence Number3622366
Product Code LXH
UDI-Device Identifier00643169542907
UDI-Public00643169542907
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75700450
Device Catalogue Number75700450
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown